Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the determination of irreducible modules by restriction to a subalgebra


Authors: J. Lepowsky and G. W. McCollum
Journal: Trans. Amer. Math. Soc. 176 (1973), 45-57
MSC: Primary 17B10
DOI: https://doi.org/10.1090/S0002-9947-1973-0323846-5
MathSciNet review: 0323846
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{B}$ be an algebra over a field, $ \mathcal{A}$ a subalgebra of $ \mathcal{B}$, and $ \alpha $ an equivalence class of finite dimensional irreducible $ \mathcal{A}$-modules. Under certain restrictions, bijections are established between the set of equivalence classes of irreducible $ \mathcal{B}$-modules containing a nonzero $ \alpha $-primary $ \mathcal{A}$-submodule, and the sets of equivalence classes of all irreducible modules of certain canonically constructed algebras. Related results had been obtained by Harish-Chandra and R. Godement in special cases. The general methods and results appear to be useful in the representation theory of semisimple Lie groups.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Éléments de mathématique. XXVI. Groupes et algébres de Lie. Chap. 1: Algébres de Lie, Actualités Sci. Indust., no. 1285, Hermann, Paris, 1960. MR 24 #A2641.
  • [2] R. Godement, A theory of spherical functions. I, Trans. Amer. Math. Soc. 73 (1952), 496-556. MR 14, 620. MR 0052444 (14:620c)
  • [3] Harish-Chandra, Representations of a semisimple Lie group on a Banach space. I, Trans. Amer. Math. Soc. 75 (1953), 185-243. MR 15, 100. MR 0056610 (15:100f)
  • [4] -, Representations of semisimple Lie groups. II, Trans. Amer. Math. Soc. 76 (1954), 26-65. MR 15, 398. MR 0058604 (15:398a)
  • [5] N. Jacobson, Structure of rings, Amer. Math. Soc. Colloq. Publ., vol. 37, Amer. Math. Soc., Providence, R.I., 1956. MR 18, 373. MR 0081264 (18:373d)
  • [6] B. Kostant, On the existence and irreducibility of certain series of representations, Bull. Amer. Math. Soc. 75 (1969), 627-642. MR 39 #7031. MR 0245725 (39:7031)
  • [7] J. Lepowsky, Algebraic results on representations of semisimple Lie groups, Trans. Amer. Math. Soc. 176 (1973), 1-44. MR 0346093 (49:10819)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B10

Retrieve articles in all journals with MSC: 17B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0323846-5
Keywords: Irreducible module, irreducible representation, finitely semisimple module, absolutely irreducible module, primary submodule, extension of submodules, Lie algebra, universal enveloping algebra, Poincaré-Birkhoff-Witt theorem, simple ring, full matrix algebra
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society